Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 26, 2024, 6:17 PM CDT for 10 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2024, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 26, 2024, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 2:31 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 26, 2:31 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 231 PM CDT Fri Apr 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday Night) Issued at 146 PM CDT Fri Apr 26 2024 A very complicated short-term is unfolding across the region, including the threat of severe weather and flash flooding. After reviewing the morning suite of 12z guidance, and collaborating with the SPC, it was decided to upgrade the existing Slight Risk into an Enhanced Risk. The biggest factor in this were some remnant outflow boundaries that were expected to enhance convection across the region under peak daytime heating. From there, additional collaboration was done with the WPC regarding QPF amounts for this afternoon, and into the overnight hours. Overnight QPF amounts were underdone, given the fact that afternoon convection is likely to train through the evening hours. Total rainfall amounts were adjusted up the next 24-hours to account for that. One thing to note regarding this, while we are not anticipating widespread flooding or flash flooding with this rain, it will greatly shrink the tolerance we have for the additional rainfall through the weekend. In turn, depending on rainfall amounts through tonight, a Flood Watch will likely be considered as early as tomorrow for the extra rainfall anticipated on Sunday. The severe weather threat should diminish once the sun sets, with rain chances beginning to pivot north. This will allow for a portion of the region to dry out through the day on Saturday, before the next round of weather moves in to the long-term. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 146 PM CDT Fri Apr 26 2024 Our next round of severe weather and heavy rainfall still looks to be on track for Sunday morning, all the way through to Monday morning. This mostly applies to the heavy rainfall, with the severe weather window still appearing to be the evening and overnight hours. The line overall will be very, very slow moving, which allow for rainfall rates to be incredibly heavy at times. In turn, some locations could pick up 2-4 inches of rainfall in that 24-hour window alone. In fact, while the severe weather threat does exist, we are actually more worried about flash flooding being the "main" threat with this line through Monday AM. However, any storms that do become severe will be capable of producing large hail and damaging winds. I wish I could say that we will dry out from there, but it looks like behind this disturbance the region will quickly slip back into zonal flow, then SW flow aloft. In turn, the region should remain in a disturbed pattern into next weekend, with daily rain chances for the foreseeable future. /44/ && .AVIATION... (18Z TAFS) Issued at 114 PM CDT Fri Apr 26 2024 For 26/18z TAFS...VFR conditions have finally moved into all TAF sites. However, mostly cloudy skies remain across the region. Also, convection has started developing across the area, north of a line from Tyler Texas to Texarkana. Look for convection to develop into a line and move southeastward across the region this afternoon into the early evening hours. This will produced widespread reduced flight categories. After Midnight, look for low clouds to develop and move into the sites. Outside of KELD/KMLU, expect VFR conditions to return by the end of the period. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 88 71 86 / 30 20 10 50 MLU 69 87 67 87 / 20 10 0 20 DEQ 65 81 65 76 / 40 60 40 90 TXK 70 85 69 81 / 40 40 20 80 ELD 66 86 66 83 / 30 20 10 50 TYR 70 85 70 80 / 30 20 30 90 GGG 70 86 70 83 / 30 20 20 70 LFK 70 87 70 85 / 20 10 10 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....44 AVIATION...20
Hazardous weather outlook, Apr 26, 1:33 PM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 133 PM CDT Fri Apr 26 2024 OKZ077-TXZ096-097-108>112-124>126-136>138-149>151-271845- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 133 PM CDT Fri Apr 26 2024 ...TORNADO WATCH 139 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Severe weather chances will return to the region today and continue into the weekend. All modes of severe weather will be possible, along with a threat for flash flooding resulting from training heavy rainfall in a few locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather chances will linger through the weekend. The greatest chance for widespread severe weather will be Sunday, with all modes of severe weather being possible. Additionally, 3-5 inches of rainfall will be possible through the middle of the new workweek, which could result in additional flooding and flash flooding given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ152-153- 165>167-271845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 133 PM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This afternoon and tonight. Severe weather chances will return to the region today and continue into the weekend. All modes of severe weather will be possible, along with a threat for flash flooding resulting from training heavy rainfall in a few locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather chances will linger through the weekend. The greatest chance for widespread severe weather will be Sunday, with all modes of severe weather being possible. Additionally, 3-5 inches of rainfall will be possible through the middle of the new workweek, which could result in additional flooding and flash flooding given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 44
In the hours before
Local storm report, Apr 26, 1:02 PM CDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
102 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM Hail 1 NW Mount Vernon 33.18N 95.23W
04/26/2024 E0.75 Inch Franklin TX Trained Spotter
&&
MMLocal storm report, Apr 26, 1:03 PM CDT, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
103 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM Hail 1 NW Mount Vernon 33.18N 95.23W
04/26/2024 E1.00 Inch Franklin TX Trained Spotter
Corrects previous hail report from 1 NW
Mount Vernon.
&&
MMSpecial weather statement, Apr 26, 1:25 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
125 PM CDT Fri Apr 26 2024
OKZ077-TXZ096-108-109-261900-
McCurtain OK-Red River TX-Franklin TX-Titus TX-
125 PM CDT Fri Apr 26 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN MCCURTAIN...NORTHERN
FRANKLIN...NORTHWESTERN TITUS AND RED RIVER COUNTIES THROUGH 200 PM
CDT...
At 124 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Bagwell to near
Wilkerson. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Hagansport, Boxelder, Idabel, Mount Vernon, Bogata,
Wilkerson, Bagwell, Manchester, Detroit, Deport, Talco, Avery,
Annona, Garvin, Lydia, Woodland, Kanawha, Kiomatia, and Johntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CDT for southeastern
Oklahoma...and northeastern Texas.
&&
LAT...LON 3385 9531 3399 9490 3342 9475 3316 9531
TIME...MOT...LOC 1824Z 215DEG 39KT 3370 9513 3337 9505
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 26, 4:08 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
408 PM CDT Fri Apr 26 2024
TXZ096-097-109>112-262145-
Cass TX-Camp TX-Bowie TX-Red River TX-Morris TX-Titus TX-
408 PM CDT Fri Apr 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CASS...WESTERN
BOWIE...NORTHERN MORRIS...TITUS...NORTH CENTRAL CAMP AND SOUTHEASTERN
RED RIVER COUNTIES THROUGH 445 PM CDT...
At 408 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cookville, or near Mount Pleasant, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, New Boston, De Kalb, Naples, Redwater, Maud, Omaha,
Cason, Us 259 And I 30 Intersection, Cookville, Rocky Branch, Dalby
Springs, Marietta, Almont, Spring Hill, Roeder, Harvard, and Bryans
Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for northeastern
Texas.
&&
LAT...LON 3299 9492 3319 9507 3362 9456 3333 9419
TIME...MOT...LOC 2108Z 227DEG 44KT 3314 9487
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
09Special weather statement, Apr 26, 5:35 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
535 PM CDT Fri Apr 26 2024
ARZ060-061-262315-
Hempstead AR-Nevada AR-
535 PM CDT Fri Apr 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HEMPSTEAD AND
NEVADA COUNTIES THROUGH 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 9 miles north of Hope, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Prescott, Emmet, Blevins, Rosston, Bluff City, White Oak Lake State
Park, McCaskill, Ozan, Cale, Boughton, Mount Moriah, Morris,
Laneburg, and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3396 9362 3395 9353 3396 9347 3395 9337
3390 9330 3388 9331 3384 9329 3383 9326
3383 9323 3380 9318 3382 9314 3378 9310
3358 9311 3357 9322 3385 9383 3389 9383
3398 9364
TIME...MOT...LOC 2235Z 239DEG 48KT 3380 9365
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
53The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:25 PM CDT | Special Weather Statement | SHV | Red River | 35 min |
| Apr 26, 4:08 PM CDT | Special Weather Statement | SHV | Bowie, Morris, Titus | 37 min |
| Apr 26, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 54 min |
| Apr 26, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 41 min |
| Apr 26, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Upshur, Wood | 53 min |
| Apr 26, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 49 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Red River, Titus | 65 min |
| Apr 26, 5:49 PM CDT | Tornado Warning | SHV | Bowie, Cass, Morris | 26 min |
| Apr 26, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 51 min |
| Apr 26, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Upshur, Wood | 49 min |
| Apr 26, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 52 min |
| Apr 26, 5:35 PM CDT | Special Weather Statement | SHV | Nevada | 40 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.